A 32-year-old man with doxorubicin-induced cardiomyopathy presented in cardiogenic shock. He underwent placement of a Novacor (WorldHeart, Inc., Oakland, CA) left ventricular assist device as a bridge to transplant. Post-operatively he developed a pump pocket infection and dehiscence of his abdominal wound with exposure of the pump. This was treated with irrigation and drainage, antibiotic bead placement and flap closure. Both pre- and post-operative panel-reactive antibodies (PRA) were elevated. He underwent desensitization with intravenous immune globulin (IVIg), rituximab, mycophenolate mofetil and pre-operative plasmapheresis. A donor heart was identified and found to be acceptable by virtual crossmatch. He was transplanted and is doing well with normal graft function at >1 year post-operatively.
ASJC Scopus subject areas
- Pulmonary and Respiratory Medicine
- Cardiology and Cardiovascular Medicine